Alert archive / Alabama / Excessive Heat Warnings in 2012

Excessive Heat Warning 1, NWS Birmingham, AL

June 30, 201239 counties in Alabama

NWS Birmingham, AL issued this excessive heat warning at Jun 30, 2012, 11:21 AM CDT for 39 counties in Alabama. It was in force for 34 hr. 45 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2012, 11:21 AM CDT (16:21 UTC)
Expired
Jul 1, 2012, 9:00 PM CDT
In force
34 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 5:50 PM CDTHAIL 0.88Coatopa, AL
Jul 1, 2:00 PM CDTHAIL 1Geiger, ALQUARTER SIZED HAIL REPORTED IN GEIGER.
Jul 1, 3:00 PM CDTHAIL 1Geiger, ALQUARTER SIZED HAIL REPORTED IN GEIGER. CORRECTED FOR TIME.
Jul 1, 3:45 PM CDTHAIL 1Ene Fosters Cross Roads, ALQUARTER SIZED HAIL REPORTED AT THE INTERSECTION OF COUNTY ROAD 82 AND HIGHWAY 431 IN MORRISON CROSSROADS.
Jul 1, 3:54 PM CDTHAIL 1Wnw Penton, ALQUARTER SIZED HAIL REPORTED ON HIGHWAY 77.
Jul 1, 4:14 PM CDTHAIL 0.88Lineville, AL
Jul 1, 4:14 PM CDTHAIL 15 Nnw Fosters Cross Roa, ALQUARTER SIZED HAIL REPORTED ON HIGHWAY 431 JUST SOUTH OF THE CLEBURNE COUNTY LINE.
Jul 1, 4:20 PM CDTHAIL 1Homewood, AL
Jul 1, 4:22 PM CDTHAIL 0.51 Wnw Mountain Creek, ALREPORTED ALONG CR 508 NEAR MARBURY.
Jul 1, 4:25 PM CDTHAIL 1Nw Bull City, ALAT BETTY HILL GROCERY.
Jul 1, 4:40 PM CDTHAIL 1.75Valley, ALREPORTED IN THE VALLEY AND LANETT COMMUNITIES.
Jul 1, 4:45 PM CDTHAIL 0.88Oxford, ALREPORTED NEAR THE INTERSECTION OF QUINTARD AVE AND HWY 202. SEVERAL LARGE TREE LIMBS ALSO REPORTED DOWN IN THE SAME AREA.
Jul 1, 4:47 PM CDTHAIL 2Lanett, AL
Jul 1, 4:50 PM CDTHAIL 13 Se Anniston, ALREPORTED IN THE GOLDEN SPRINGS COMMUNITY.
Jul 1, 4:55 PM CDTTSTM WND DMG4 Ne Lawley, ALSEVERAL LARGE LIMBS ABOUT 6 INCHES IN DIAMETER WERE BLOWN OUT OF TREE TOPS NEAR THE INTERSECTION OF HWY 139 AND CR 36. ONE TREE WAS ALSO DOWN ALONG HWY 139 NEAR RANDOLPH.
Jul 1, 4:55 PM CDTHAIL 0.754 Ne Lawley, ALDIME TO PENNY SIZE HAIL REPORTED NEAR THE INTERSECTION OF HWY 139 AND CR 36.
Jul 1, 5:00 PM CDTTSTM WND DMGAnniston, ALTREES AND POWERLINES DOWN ALONG LEIGHTON AVE IN DOWNTOWN. TIME ESTIMATED FROM RADAR.
Jul 1, 5:08 PM CDTHAIL 0.88Anniston, ALNICKEL SIZE HAIL STILL FALLING IN ANNISTON.
Jul 1, 5:08 PM CDTHAIL 14 Sse Anniston, ALREPORTED NEAR THE OXFORD EXCHANGE.
Jul 1, 5:14 PM CDTTSTM WND DMGPiedmont, ALAPPROXIMATELY A DOZEN LARGE TREES DOWN ALONG HWY 278 IN THE PIEDMONT AREA.
Jul 1, 5:20 PM CDTTSTM WND DMG4 Sse Ball Flat, ALTREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY BETWEEN ROY WEBB AND BENEFIELD RD. FINAL CORRECTION FOR TIME. TIME ESTIMATED FROM RADAR.
Jul 1, 5:20 PM CDTHAIL 14 Wnw Piedmont, ALREPORTED ALONG KIMBERLY ROAD.
Jul 1, 5:20 PM CDTHAIL 1.755 S Hayden, AL
Jul 1, 5:33 PM CDTTSTM WND DMG7 W Double Springs, ALTREES DOWN ON HWY 278 BETWEEN DOUBLE SPRINGS AND NATURAL BRIDGE
Jul 1, 5:39 PM CDTHAIL 1Odenville, AL
Jul 1, 5:43 PM CDTHAIL 1.751 Ne Odenville, AL
Jul 1, 5:46 PM CDTTSTM WND DMG5 W Piedmont, ALTREES AND POWERLINES DOWN AT 1148 OLD PIEDMONT GADSDEN HWY OR COUNTY ROAD 66
Jul 1, 5:50 PM CDTHAIL 13 N Pell City, AL
Jul 1, 5:55 PM CDTHAIL 0.88Cedar Bluff, ALDIME TO NICKEL SIZE HAIL REPORTED IN CEDAR BLUFF.
Jul 1, 6:00 PM CDTHAIL 0.25Clanton, AL
Jul 1, 6:05 PM CDTHAIL 1Cedar Bluff, AL
Jul 1, 6:20 PM CDTTSTM WND DMG1 E Cedar Bluff, ALTREE DOWN ACROSS COUNTY ROAD 131 JUST OFF HWY 9.
Jul 1, 6:20 PM CDTTSTM WND DMG4 Sse Ball Flat, ALTREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY BETWEEN ROY WEBB AND BENEFIELD RD. CORRECTED FOR TIME. TIME ESTIMATED FROM RADAR.
Jul 1, 6:27 PM CDTTSTM WND DMG1 Nw Oxford, ALTREES AND POWERLINES DOWN AT 712 MARTIN LUTHER KING DRIVE
Jul 1, 6:28 PM CDTTSTM WND DMG1 Sw Keener, ALMOBILE HOME DAMAGED AND OUTBUILDING BLOWN AWAY ALONG LITTLE WILLS ROAD NEAR KEENER. TREE ALSO REPORTED DOWN ON KEENER COMMUNITY CENTER. TIME ESTIMATED FROM RADAR. CORRECTED FOR TIME.
Jul 1, 6:30 PM CDTTSTM WND DMG2 W Slackland, ALTREES DOWN BLOCKING THE ROAD AT THE INTERSECTION OF OWLS HOLLOW RD AND SPRING AVE. TIME ESTIMATED FROM RADAR.
Jul 1, 6:30 PM CDTTSTM WND DMG5 Wsw Tabor Road, ALTREE DOWN ACROSS HWY 11 ABOUT ONE MILE NORTH OF KEENER. CORRECTED FOR TIME.
Jul 1, 6:35 PM CDTTSTM WND DMG3 Nnw Anderson, ALTREE DOWN ACROSS TABOR ROAD JUST SOUTH OF MT PISGAH CEMETARY.
Jul 1, 6:35 PM CDTTSTM WND GST 70Black Creek, ALWIND GUST OF 70 MPH REPORTED IN THE BLACK CREEK AREA ALONG WITH NICKEL SIZE HAIL. POWER OUTAGES ALSO REPORTED.
Jul 1, 6:40 PM CDTTSTM WND DMG1 Sw Keener, ALMOBILE HOME DAMAGED AND OUTBUILDING BLOWN AWAY ALONG LITTLE WILLS ROAD NEAR KEENER. TREE ALSO REPORTED DOWN ON KEENER COMMUNITY CENTER. TIME ESTIMATED FROM RADAR.
Jul 1, 6:40 PM CDTTSTM WND DMG4 Sw Tabor Road, ALTREES AND POWERLINES DOWN ALONG TABOR ROAD NEAR TABOR BAPTIST CHURCH.
Jul 1, 6:45 PM CDTTSTM WND DMG5 Wsw Tabor Road, ALTREE DOWN ACROSS HWY 11 ABOUT ONE MILE NORTH OF KEENER.
Jul 1, 6:55 PM CDTTSTM WND DMG4 Sse Ball Flat, ALTREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY BETWEEN ROY WEBB AND BENEFIELD RD. TIME ESTIMATED.
Jul 1, 7:06 PM CDTTSTM WND DMG2 Ssw Slackland, ALTREES DOWN ALONG CROFT FERRY ROAD. TIME ESTIMATED.
Jul 1, 7:20 PM CDTTSTM WND DMG2 S Slackland, ALPOWER LINES DOWN AND POWER POLE SNAPPED ALONG CRUMP ROAD NEAR BALLPLAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2182 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WWUS74 KBMX 301621
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1121 AM CDT SAT JUN 30 2012

...HEAT WAVE ACROSS CENTRAL ALABAMA THROUGH THE WEEKEND...

.AN INTENSE HEAT WAVE WITH NEAR RECORD HIGH TEMPERATURES WILL
CONTINUE WITH TEMPERATURES AND HEAT INDICES CLIMBING TO
POTENTIALLY DANGEROUS LEVELS ACROSS CENTRAL ALABAMA.


ALZ017>021-025>029-035>038-040>050-010000-
/O.UPG.KBMX.HT.Y.0003.000000T0000Z-120702T0200Z/
/O.NEW.KBMX.EH.W.0001.120630T1621Z-120702T0200Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...
TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...
TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...
OPELIKA...PHENIX CITY...TROY...EUFAULA
1121 AM CDT SAT JUN 30 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT
SUNDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURES...101 TO 106 DEGREES TODAY AND 101 TO 104 SUNDAY
  AFTERNOON.

* HEAT INDEX VALUES...AROUND 110 DEGREES SATURDAY AND SUNDAY AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS
IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

ALZ011>015-022>024-030>034-039-010000-
/O.UPG.KBMX.HT.Y.0002.000000T0000Z-120702T0200Z/
/O.NEW.KBMX.EH.W.0001.120630T1621Z-120702T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-
SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS...LINDEN
1121 AM CDT SAT JUN 30 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT
SUNDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURES...100 TO 106 DEGREES TODAY AND 101 TO 105 SUNDAY
  AFTERNOON.

* HEAT INDEX VALUES...AROUND 110 DEGREES SATURDAY AND SUNDAY AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS
IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
3 follow-up statements
433 
WWUS74 KBMX 302354
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
654 PM CDT SAT JUN 30 2012

...HEAT WAVE WILL PERSIST ACROSS CENTRAL ALABAMA THROUGH AT LEAST
SUNDAY...

.AN INTENSE HEAT WAVE WITH NEAR RECORD HIGH TEMPERATURES WILL
CONTINUE WITH TEMPERATURES AND HEAT INDICES CLIMBING TO
POTENTIALLY DANGEROUS LEVELS ACROSS CENTRAL ALABAMA.

ALZ011>015-017>050-011100-
/O.CON.KBMX.EH.W.0001.000000T0000Z-120702T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
654 PM CDT SAT JUN 30 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT
SUNDAY...

* TEMPERATURES...WILL RANGE FROM 101 TO 104 DEGREES ON SUNDAY
  AFTERNOON.

* HEAT INDEX VALUES...WILL RANGE FROM 110 TO 115 DEGREES SUNDAY
  AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS
IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
350 
WWUS74 KBMX 011016
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
516 AM CDT SUN JUL 1 2012

...HEAT WAVE WILL PERSIST ACROSS CENTRAL ALABAMA THROUGH AT LEAST
SUNDAY...

.AN INTENSE HEAT WAVE WITH NEAR RECORD HIGH TEMPERATURES WILL
CONTINUE WITH TEMPERATURES AND HEAT INDICES CLIMBING TO
POTENTIALLY DANGEROUS LEVELS ACROSS CENTRAL ALABAMA.

ALZ011>015-017>050-020000-
/O.CON.KBMX.EH.W.0001.000000T0000Z-120702T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
516 AM CDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* TEMPERATURES...WILL RANGE FROM 101 TO 104 DEGREES ON SUNDAY 
  AFTERNOON. 

* HEAT INDEX VALUES...WILL RANGE FROM 110 TO 115 DEGREES SUNDAY 
  AFTERNOON. 

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS
IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
842 
WWUS74 KBMX 012042
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT SUN JUL 1 2012

...HEAT WAVE WILL CONTINUE THROUGH MONDAY...

.AN INTENSE HEAT WAVE WITH NEAR RECORD HIGH TEMPERATURES WILL
CONTINUE WITH TEMPERATURES AND HEAT INDICES CLIMBING TO
POTENTIALLY DANGEROUS LEVELS ACROSS CENTRAL ALABAMA.

ALZ011>015-017>050-020500-
/O.NEW.KBMX.HT.Y.0004.120702T0200Z-120703T0200Z/
/O.CON.KBMX.EH.W.0001.000000T0000Z-120702T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
342 PM CDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CDT
MONDAY. 

* TEMPERATURES...WILL APPROACH OR SURPASS 100 DEGREES MONDAY AFTERNOON.

* HEAT INDEX VALUES...WILL RANGE FROM 105 TO 110 DEGREES MONDAY AFTERNOON.

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT CAN BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this excessive heat warning went out at Jun 30, 7:15 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 30, 7:15 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 AM CDT SAT JUN 30 2012

.UPDATE...
AVIATION.

&&

.DISCUSSION...

TEMPERATURES EXPECTED TO BE AT LEAST AS HOT AS YESTERDAY AND
PERHAPS A DEGREE OR TWO WARMER. SUNDAY LOOKS JUST AS HOT AND WILL
EXTEND THE HEAT ADVISORY INTO SUNDAY EVENING. BEYOND
SUNDAY...LOOKS LIKE THERE WILL BE A SLIGHT UPTICK IN AVAILABLE
MOISTURE AND...FOLLOWING THE THICKNESS FORECAST...THERE IS REASON
TO BELIEVE THE EXTREME HEAT WILL BACK DOWN A FEW DEGREES...ESPECIALLY
BY THE MIDDLE OF NEXT WEEK.

CONSIDERING THE SUPPRESSING RIDGE WILL BE CENTERED VERY NEAR
CENTRAL ALABAMA TODAY...RAIN CHANCES LOOK ALMOST NIL. THE NAM AND
GFS CONTINUE WITH SOME OVERNIGHT CONVECTION BEGINNING SUNDAY NIGHT
AND STAY WITH THAT TREND THROUGH THE MODELS FORECAST PERIODS. WITH
THE INCREASE IN MOISTURE...I THINK ONE OF THINGS WE ARE SEEING
THERE IS A SLIGHTLY LOWER CONVECTIVE TEMPERATURE THAT IS REACHED
LATE IN THE AFTERNOON. WITH THESE KIND OF TEMPERATURES...ONCE A
STORM OR TWO GETS GOING IT COULD LAST FOR A WHILE INTO THE
EVENING. THE EURO AND CMC TO SOME DEGREE STAY WITH A MORE DIURNAL
LOOK...BUT REGARDLESS...THE TREND IS FOR MORE CONVECTIVE
INITIATION AS WE GET INTO THE WEEK. BY THE END OF THE WORK
WEEK...THE RIDGE RE-CENTERS TOWARDS THE MIDWEST AND CENTRAL PLAINS
LEAVING THE DEEP SOUTH IN A MORE CLIMATOLOGICAL RAINFALL SCENARIO.
ONCE WE DO START BREAKING THE AFFECTS OF THE RIDGE...ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING MICROBURSTS.

&&

.AVIATION...
12Z TAF DISCUSSION.

SOME FAIRLY WEAK BOUNDARY LAYER CONVERGENCE NEAR AND OLD SURFACE
TROUGH HAS PRODUCED SPORADIC LOWER CLOUDS THE PAST FEW MORNINGS.
THIS MORNING...THE CLOUDS WERE JUST SOUTH OF TOI. THESE CLOUDS HAVE
BEEN BREAKING UP QUICK AND DID NOT MENTION ANY CEILINGS. SLIGHTLY
HIGHER LOW LEVEL MOISTURE VALUES SOUTH HAVE LEAD TO SOME PATCHY FOG
DEVELOPMENT. BOTH MGM/TOI DOWN TO AROUND 3SM WHILE A FEW OTHERS
AROUND 5-6SM. THIS PATCHY FOG WILL BE GONE BY 1330Z. OTHERWISE...ANY
VERY HOT DAY WITH LITTLE CLOUD COVER. THE ATMOSPHERE SLOWLY
INCREASES ITS MOISTURE CONTENT AND SOME MORE PATCHY FOG WILL BE
POSSIBLE NEAR DAYBREAK ON SUNDAY. WINDS REMAIN LIGHT AND WESTERLY.

75

&&

.CLIMATE...

SELECTED HEAT RELATED CLIMATE INFORMATION FOR THE NEXT FEW
DAYS.

JUNE 30

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    101             1954
BIRMINGHAM                  104             1931
MONTGOMERY                  102             1954
TUSCALOOSA                  103             1954

JULY 1

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    102             1954
BIRMINGHAM                  103             1954
MONTGOMERY                  100             1898, 2007
TUSCALOOSA                  103             1954

JULY 2

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    102             1954
BIRMINGHAM                  101             1954
MONTGOMERY                  101             1969
TUSCALOOSA                  102             1970

JULY 3

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    100             1970
BIRMINGHAM                  101             1970
MONTGOMERY                  100             1877
TUSCALOOSA                  103             1970

THE LAST TIME SELECTED CITIES REACHED THE FOLLOWING TEMPERATURES:

                   LAST TIME REACHED (DEGREES F)...
LOCATION       103        104        105        106        107
ANNISTON    8/23/2007  8/22/2007  7/13/1980  8/21/1983     N/A
BIRMINGHAM  6/29/2012  8/23/2007  8/23/2007  7/13/1980  7/29/1930
MONTGOMERY  8/22/2007  8/22/2007  8/15/2007  8/14/2007  7/7/1981
TUSCALOOSA  6/29/2012  6/29/2012  6/29/2012  8/10/2007  8/10/2007

THE TABLE BELOW SHOWS THE CURRENT STREAKS FOR CONSECUTIVE DAYS AT
OR ABOVE THE 90...95... OR 100 DEGREE F MARK.

UPDATED AT 7 PM ON JUNE 29TH.

* NOTE: THE 90 DEGREE STREAKS CONTINUED AT ALL SITES...WITH THE 95
  BEGINNING AGAIN AT ANNISTON AND MONTGOMERY ON THURSDAY. THE 100
  DEGREE STREAKS BEGAN AT BIRMINGHAM AND TUSCALOOSA ON THURSDAY AND
  FOR ANNISTON AND MONTGOMERY TODAY.

            90 DEGREES F    95 DEGREES F    100 DEGREES F
            -------------   -------------   -------------
ANNISTON    9 (6/21-6/29)   2 (6/28-6/29)   1 (6/29-6/29)

BIRMINGHAM  9 (6/21-6/29)   8 (6/22-6/29)   2 (6/28-6/29)

TUSCALOOSA  17(6/13-6/29)   9 (6/21-6/29)   2 (6/28-6/29)

MONTGOMERY  9 (6/21-6/29)   2 (6/28-6/29)   1 (6/29-6/29)

THIS TABLE IS THE CURRENT RECORD STREAKS FOR THE SAME LOCATIONS AND
THE YEAR IN WHICH IT OCCURRED.

            90 DEGREES F    95 DEGREES F    100 DEGREES F
            -------------   -------------   -------------
ANNISTON    38 (6/28-8/4)   23 (8/3-8/25)   10 (8/7-8/16)
                1960            2007            2007

BIRMINGHAM  50 (7/5-8/23)   24 (8/2-8/25)   10 (8/7-8/16)
                2010            2007            2007

TUSCALOOSA  69 (7/4-9/10)   25 (7/31-8/24)  11 (8/7-8/17)
                1954            2007            2007

MONTGOMERY  56 (7/4-8/28)   24 (8/2-8/25)   12(8/6-8/17)
                2010            2007            2007

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN    105  72 103  72 101 /  10  10  10  20  20
ANNISTON   105  74 102  74 100 /  10  10  10  20  20
BIRMINGHAM 104  79 105  78 100 /  10  10  10  20  20
TUSCALOOSA 105  75 103  75 101 /  10  10  20  20  20
CALERA     105  76 101  75  98 /  10  10  10  20  20
AUBURN     103  75 103  75  97 /  10  10  10  20  20
MONTGOMERY 101  76 101  76  98 /  10  10  10  20  20
TROY       101  71 100  75  95 /  10  10  10  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING COUNTIES:
AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN...
CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...
DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...
LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...
PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST.
CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
WINSTON.

&&

88/08
Hazardous weather outlook, Jun 30, 6:01 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 AM CDT SAT JUN 30 2012

ALZ011>015-017>050-011115-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
601 AM CDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

HIGH TEMPERATURES ACROSS MOST OF CENTRAL ALABAMA WILL AGAIN
APPROACH OR EXCEED THE CENTURY MARK THIS AFTERNOON. HEAT INDICES
WILL REACH THE 105 TO 110 DEGREE RANGE. A HEAT ADVISORY REMAINS IN
EFFECT FOR ALL OF CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE WEEKEND...POSSIBLY
AS LONG AS THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES WILL GENERALLY
RANGE FROM 100 TO 105 DEGREES SUNDAY AFTERNOON. A DECREASE IN HIGH
TEMPERATURES IS EXPECTED MONDAY THROUGH WEDNESDAY. A HEAT ADVISORY
IS IN EFFECT AREA WIDE THROUGH SUNDAY EVENING. TEMPERATURES WILL BE
SLIGHTLY LOWER MONDAY THROUGH WEDNESDAY...BUT TO COUNTERACT THE
HEAT...LOW LEVEL MOISTURE VALUES WILL RISE. THEREFORE...THERE IS
A CHANCE THAT HEAT INDICES WILL APPROACH ADVISORY LEVELS ON THESE
AFTERNOONS AS WELL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:45 PM CDTSpecial Weather StatementBMXSumter30 min

Nearby

Excessive Heat Warnings in Alabama, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.